Alert archive / Michigan / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 125, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 21, 2025, 7:13 PM EDT for Cass County, Michigan. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2025, 7:13 PM EDT (23:13 UTC)
- Expired
- Sep 21, 2025, 7:30 PM EDT
- In force
- 17 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cass County, MI
The radar
The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 4:36 PM EDT, 2 hours 37 minutes earlier. Its key messages:
- Showers and storms will redevelop late this afternooon into early tonight.
- Strong to possibly severe storms later today may bring locally damaging wind gusts, heavy rain and small hail.
- More rain is expected Monday into Monday night. The flood threat with this rain is very low.
Area forecast discussion, Sep 21, 4:36 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 436 PM EDT Sun Sep 21 2025 .KEY MESSAGES... - Showers and storms will redevelop late this afternooon into early tonight. - Strong to possibly severe storms later today may bring locally damaging wind gusts, heavy rain and small hail. - More rain is expected Monday into Monday night. The flood threat with this rain is very low. && .DISCUSSION... Issued at 1224 PM EDT Sun Sep 21 2025 Abundant cloudiness remained over northern Indiana in the wake of precipitation from earlier today, although clouds were starting to break up west of I-69. Short wave energy from an approaching upper level trof had brought these showers with scattered thunderstorms across the forecast area this morning. By early afternoon, the activity was lifting rapidly northeast and should clear the area by 3pm or 4pm. Have made some major forecast updates to greatly reduce rain chances late this afternoon. More showers are expected to develop and move into northern Indiana tonight as the upper low and trof lingers over the area. The latest HRRR has activity redeveloping after 01Z (9pm EDT). Periods of showers and isolated storms at times should continue into early Tuesday. Rainfall amounts through Tuesday night should rain from 1.00" to 1.50". Given the longer duration of the rain and relatively low amounts expected, flooding is not anticipated. Rain chances will continue through the upcoming weekend as the upper level trof transitions into a closed low, and then to an open trof by late Friday. This pattern will feature cloudy skies and abundant showers. A thunderstorm is possible at times, but severe weather is not anticipated later this week. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 148 PM EDT Sun Sep 21 2025 A very low confidence forecast exists for both sites with regards to chances for showers/storms and associated impacts. Although skies are clearing in the wake of the morning convection, a lack of triggers exists which will likely limit development of new convection for at least the first few hours of the period. Upstream, some agitated cu is visible on satellite across portions of IL. Focus seems to suggest NW areas (KSBN included) may see a few showers/storms begin by 21Z or so and then drift east into the evening before diminishing. With the lower confidence, opted to adjust wording to prob30 at both sites into the evening and monitor trends. At least some instability does exist which could allow for some storms, but left out of the TAFs for the time being. After 6Z, chances for more widespread showers and embedded storms still looks to take shape as an increasing LLJ and approach of another wave increase the overall setup. However, CAMs are all over the place in terms of coverage, location and intensity. KFWA stands the best chance for impacts, but may not really take shape till 9Z Mon or later. Just not confident enough to ramp things up so opted for yet another prob30 for showers 7Z to 11Z at both sites, with a further increase possibly being needed for 1 or both sites in later forecasts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Skipper AVIATION...Fisher
Hazardous weather outlook, Sep 21, 11:44 AM EDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1144 AM EDT Sun Sep 21 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-LMZ043-046-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025- 221545- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien- Southern Berrien-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 1144 AM EDT Sun Sep 21 2025 /1044 AM CDT Sun Sep 21 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan, northwest Ohio and the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are possible late this afternoon and tonight. A few storms early tonight could become strong to severe. Damaging winds and small hail are possible along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There are chances for storms through the week, especially Monday and Tuesday. A few stronger storms are possible south of US 24 and east of I 69 on Monday afternoon, but confidence is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 21, 7:00 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
700 PM EDT Sun Sep 21 2025
MIZ078-212330-
Cass MI-
700 PM EDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CASS COUNTY THROUGH 730
PM EDT...
At 659 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowagiac, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dowagiac, Pokagon, Wakelee, and La Grange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4207 8590 4199 8583 4188 8618 4195 8623
4198 8622 4207 8604
TIME...MOT...LOC 2259Z 239DEG 22KT 4194 8614
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:37 PM EDT | Special Weather Statement | IWX | Elkhart | 53 min |
| Sep 21, 7:45 PM EDT | Special Weather Statement | IWX | LaPorte, Starke | 45 min |
| Sep 20, 9:15 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
| Sep 21, 7:00 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.